TAUBES, CLIFFORD H. / Mathematics / Researchers

International Center for Scientific Research


Mathematics / TAUBES, CLIFFORD H.



William Petschek Professor of Mathematics
Mathematics Department
Harvard University
Cambridge, USA.

Research interests

Nonlinear partial differential equations and applications to topology, geometry, and mathematical physics

His research interests have been in the boundary lands between differential equations, and low dimensional topology and geometry.

Taubes proved the existence of uncountably many exotic differentiable structures on R 4 ; he reinterpreted Casson’s invariant in terms of gauge theory and proved a homotopy approximation theorem for Yang-Mills moduli spaces. Taubes also proved a powerful existence theorem for anti-self-dual conformal structures on four-manifolds.

Prizes and awards

2008 NAS Award in Mathematics from the National Academy of Sciences “for ground-breaking work relating to Seiberg-Witten and Gromov-Witten invariants of symplec-tic 4-manifolds, and his proof of the Weinstein conjecture for all contact 3-manifolds.”

2008 Clay Research Award \"for his proof of the Weinstein conjecture in dimension three\".

1991 Veblen Prize of the American Mathematical Society

Elie Cartan Prize of the French Mathematical Society.

He is also a member of both the American and National Academy of Sciences.


Ping Liang, Clifford H. Taubes: Orientation-Based Differential Geometric Representations for Computer Vision Applications. IEEE Trans. Pattern Anal. Mach. Intell. 16(3): 249-258 (1994)

Legal notice - Contact

Copyright © 2013 - www.cirs.info - All rights reserved